time to change?
Mar 19, 2008
I started on Atripla on Feb 1 with a CD4 of 246 and a VL of 100,000+ (no resistance). It's been about seven weeks and I still feel aweful. Extreme fatigue, both physically and mentally. I may be depressed or just have a feeling of being very "dull" mentally. With no physical energy. I go for my first blood work results on 3/24 so I don't know what effect these drugs are having on the virus but the effects on me are intolerable. Is 7 weeks enough time to know whether things will get better? If not, can you suggest a different combo that I can discuss with my doc on the 24th.
Response from Dr. Young
Thank you for your post.
The objective for first-line HIV treatments is viral suppression with few, or no side effects.
While most persons tolerate Atripla just fine (after the first couple of days), some don't-- unfortunately, after seven weeks of treatment, I'd have to say that it's unlikely that your side effects should improve much more.
So, I'd be looking to change to a different and hopefully much better tolerated drug regimen. It would be important to assess if you Atripla is working well, virologically speaking and without evidence of gross toxicity. Accepting this, then unbundling the Truvada and efavirenz parts of Atripla would permit consideration of using the Truvada with either nevirapine (Viramune, another non-nuke) or one of the recommended boosted protease inhibitors,fosamprenavir (Lexiva), atazanavir (Reyataz) or lopinavir (Kaletra). We're predominately using a boosted PI in this situation, with fosamprenavir and atazanavir representing the lion's share of patients.
I hope this helps and best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Condom Inside Out Worried I Have HIV
- Itchy Scrotum After Handjob Sign Of HIV AIDS
- Sore On Penis After Rubbing Vagina Worried I Have HIV
- Swollen Glands After Drinking Water Worried I Have HIV
- Can You Catch Hepatitis From Saliva?
- In A Cbc Count What Tells You If You Have An Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.